Index
Last articles
Advertisement

Interactions between warfarin and antibiotics, especially cotrimoxazole

Author : Pierre Allain Date : 2010-4-30

Canadian authors have asked whether, in patients over 65 years treated continuously with warfarin, treatment of urinary tract infections with certain antibiotics did not alter the risk of gastrointestinal bleeding. Their paper, published in Archives of Internal Medicine April 12, 2010, shows that the incidence of gastrointestinal bleeding was significantly higher in patients treated with cotrimoxazole (trimethoprim plus sulfamethoxazole, Bactrim *) than in patients not treated with antibiotics. Ciprofloxacin also increased the frequency of bleedings but lesser than coytrimoxazole. Other antibiotics including amoxicillin, ampicillin, norfloxacin and nitrofurantoin have not resulted in significant increase in the incidence of gastrointestinal bleeding.

This study confirms that cotrimoxazole and ciprofloxacin enhance the anticoagulant effect of warfarin


Your turn
User session
 Register
 Login
Bookmark, share this page
Bookmark and Share
Advertisement

   
© 2000-2019 CdM Editions / P. Allain. All rights reserved
Pharmacorama Charter
webmaster@pharmacorama.com